Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A strict Positivstellensatz for rings of definable analytic functions

Author: Andreas Fischer
Journal: Proc. Amer. Math. Soc. 141 (2013), 1415-1422
MSC (2010): Primary 03C64, 14P10; Secondary 13J30, 26E10
Published electronically: December 31, 2012
MathSciNet review: 3008888
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider an expansion of the real field in which every unary definable continuous function can be ultimately majorized by a definable analytic function. We prove the strict Positivstellensatz for analytic functions which are definable in such structures. The methods also work for a large class of quasianalytic subrings of the ring of those smooth functions that are definable in a polynomially bounded structure.

References [Enhancements On Off] (What's this?)

  • 1. F. Acquistapace, C. Andradas, F. Broglia, The strict Positivstellensatz for global analytic functions and the moment problem for semianalytic sets. Math. Ann. 316 (2000), no. 4, 609-616. MR 1758445 (2001g:14087)
  • 2. F. Acquistapace, C. Andradas, F. Broglia, The Positivstellensatz for definable functions on o-minimal structures. Illinois J. Math. 46 (2002), no. 3, 685-693. MR 1951235 (2003k:03053)
  • 3. J. Bochnak, M. Coste, M.-F. Roy, Real algebraic geometry. Translated from the 1987 French original. Revised by the authors. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 36. Springer-Verlag, Berlin, 1998. x+430 pp. MR 1659509 (2000a:14067)
  • 4. M. Coste, An Introduction to O-minimal Geometry. Dip. Mat. Univ. Pisa, Dottorato di Ricerca in Matematica, Istituti Editoriali e Poligrafici Internazionali, Pisa, 2000.
  • 5. A. Prestel, C. N. Delzell, Positive polynomials. From Hilbert's 17th problem to real algebra. Springer Monographs in Mathematics. Berlin: Springer, 2001. viii+268 pp. MR 1829790 (2002k:13044)
  • 6. L. van den Dries, Tame Topology and O-minimal Structures. LMS Lecture Notes 248, Cambridge University Press, 1998. MR 1633348 (99j:03001)
  • 7. L. van den Dries, C. Miller, Geometric categories and o-minimal structures. Duke Math. J. 84, no. 2, 497-540 (1996). MR 1404337 (97i:32008)
  • 8. A. Fischer, Positivstellensätze for differentiable functions, Positivity. DOI: 10.1007/s11117-010-0077-5
  • 9. J.-L. Krivine, Anneaux préordonnés, J. Analyse Math. 12, 307-326 (1964). MR 0175937 (31:213)
  • 10. C. Miller, Infinite differentiability in polynomially bounded o-minimal structures. Proc. Amer. Math. Soc. 123, no. 8, 2551-2555 (1995). MR 1257118 (95j:03069)
  • 11. C. Miller, Expansions of dense linear orders with the intermediate value property. J. Symbolic Logic 66 (2001), no. 4, 1783-1790. MR 1877021 (2003j:03044)
  • 12. J.-P. Rolin, P. Speissegger, A. J. Wilkie, Quasianalytic Denjoy-Carleman classes and o-minimality, J. Amer. Math. Soc. 16 (2003), no. 4, 751-777. MR 1992825 (2004g:14065)
  • 13. K. Schmüdgen, The $ K$-moment problem for compact semi-algebraic sets. Math. Ann. 289 (1991), no. 2, 203-206. MR 1092173 (92b:44011)
  • 14. M. Shiota, Approximation theorems for Nash mappings and Nash manifolds. Trans. Amer. Math. Soc. 293, no. 1, 319-337 (1986). MR 814925 (87e:58004)
  • 15. G. Stengle, A nullstellensatz and a positivstellensatz in semialgebraic geometry. Math. Ann. 207 (1974), 87-97. MR 0332747 (48:11073)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03C64, 14P10, 13J30, 26E10

Retrieve articles in all journals with MSC (2010): 03C64, 14P10, 13J30, 26E10

Additional Information

Andreas Fischer
Affiliation: Gymnasium St. Ursula, Ursulastrasse 8-10, Dorsten, Germany
Address at time of publication: Comenius Gymnasium Datteln, Südring 150, 45711 Datteln, Germany

Keywords: Positivstellensatz, analytic and smooth function, polynomially bounded structure
Received by editor(s): April 21, 2009
Received by editor(s) in revised form: May 1, 2010, February 7, 2011, and July 12, 2011
Published electronically: December 31, 2012
Additional Notes: The author is a postdoctoral fellow of the Thematic Program on o-minimal Structures and Real Analytic Geometry at the Fields Institute
Communicated by: Julia Knight
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society